GoodNurse free practice
NCLEX Question of the Day
Review the question, check the correct answer, and read the rationale before tomorrow's prompt arrives.
A nurse is administering a vesicant chemotherapy drug via IV. What is the most important action to take to prevent tissue damage?
-
Dilute the medication in a large volume of fluid.
-
Apply a warm compress to the IV site after administration.
-
Administer the drug rapidly to minimize the time it is in the vein.
-
Correct answer Monitor the IV site frequently for signs of extravasation.
Rationale
Vesicant chemotherapy drugs can cause severe tissue damage if they extravasate into the surrounding tissues. It is crucial to monitor the IV site frequently for any signs of extravasation, such as pain, swelling, or redness. Applying a warm compress, administering the drug rapidly, or diluting the medication are not appropriate actions to prevent tissue damage from vesicants.
GoodNurse AI
Want to talk through why the other options are wrong? Sign up for GoodNurse to ask follow-up questions and get a guided explanation.
Free daily practice
Get the next question.
One NCLEX-style prompt, answer, and rationale in your inbox every morning. No account needed.
Free NCLEX practice. Unsubscribe anytime.